Alert archive / Iowa / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2019, 1:00 AM CDT for Adams County, Ringgold County, Union County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2019, 1:00 AM CDT (06:00 UTC)
- Expired
- Jun 26, 2019, 1:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Adams County, IA, Ringgold County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 11:59 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.8
The text
As transmitted.
493
WUUS53 KDMX 260600
SVRDMX
IAC003-159-175-260645-
/O.NEW.KDMX.SV.W.0113.190626T0600Z-190626T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
100 AM CDT Wed Jun 26 2019
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Southern Union County in south central Iowa...
Southeastern Adams County in southwestern Iowa...
Northern Ringgold County in south central Iowa...
* Until 145 AM CDT.
* At 100 AM CDT, a severe thunderstorm was located near Lenox, or 9
miles southwest of Creston, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Creston, Sun Valley Lake, Diagonal, Tingley, Cromwell, Arispe,
Shannon City, Kent, Ellston and Creston Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4082 9436 4081 9436 4083 9437 4089 9447
4090 9447 4090 9448 4096 9457 4110 9445
4095 9401 4086 9402 4069 9417
TIME...MOT...LOC 0600Z 305DEG 20KT 4095 9448
HAIL...1.50IN
WIND...<50MPH
$$
Hagenhoff3 follow-up statements
920
WWUS53 KDMX 260608
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
108 AM CDT Wed Jun 26 2019
IAC003-159-175-260645-
/O.CON.KDMX.SV.W.0113.000000T0000Z-190626T0645Z/
Union IA-Adams IA-Ringgold IA-
108 AM CDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN UNION...SOUTHEASTERN ADAMS AND NORTHEASTERN RINGGOLD
COUNTIES...
At 108 AM CDT, a severe thunderstorm was located 7 miles northeast of
Lenox, or 10 miles south of Creston, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Sun Valley Lake, Diagonal, Tingley, Arispe, Shannon City, Kent,
Ellston and Creston Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4097 9452 4105 9430 4095 9401 4086 9402
4069 9417 4082 9436 4084 9438
TIME...MOT...LOC 0608Z 305DEG 20KT 4092 9443
HAIL...1.50IN
WIND...<50MPH
$$
Hagenhoff291
WWUS53 KDMX 260625
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
125 AM CDT Wed Jun 26 2019
IAC003-260635-
/O.CAN.KDMX.SV.W.0113.000000T0000Z-190626T0645Z/
Adams IA-
125 AM CDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Iowa.
LAT...LON 4091 9445 4098 9437 4086 9402 4069 9417
TIME...MOT...LOC 0625Z 305DEG 20KT 4086 9433
$$
IAC159-175-260645-
/O.CON.KDMX.SV.W.0113.000000T0000Z-190626T0645Z/
Union IA-Ringgold IA-
125 AM CDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHWESTERN UNION AND NORTHEASTERN RINGGOLD COUNTIES...
At 125 AM CDT, a severe thunderstorm was located 11 miles northwest
of Mount Ayr, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Sun Valley Lake, Tingley, Shannon City and Ellston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4091 9445 4098 9437 4086 9402 4069 9417
TIME...MOT...LOC 0625Z 305DEG 20KT 4086 9433
HAIL...1.50IN
WIND...<50MPH
$$
Hagenhoff323
WWUS53 KDMX 260644
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
144 AM CDT Wed Jun 26 2019
IAC159-175-260653-
/O.EXP.KDMX.SV.W.0113.000000T0000Z-190626T0645Z/
Union IA-Ringgold IA-
144 AM CDT Wed Jun 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UNION AND
NORTHEASTERN RINGGOLD COUNTIES WILL EXPIRE AT 145 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Iowa.
LAT...LON 4091 9445 4098 9437 4086 9402 4069 9417
TIME...MOT...LOC 0643Z 305DEG 20KT 4081 9423
$$
HagenhoffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:40 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 25, 11:40 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1140 PM CDT Tue Jun 25 2019 .UPDATE... Issued at 1133 PM CDT Tue Jun 25 2019 Return flow across the H850 boundary continues to fire storms into southwest Iowa late this evening. Though severe reports are becoming more sporadic, some large hail is still occurring. Flooding is also a threat now with training storms across southwest portions. Though localized to smaller portions of a few counties, will continue to monitor the remainder of the night for any additional flooding. && .DISCUSSION.../Tonight through Tuesday/ Issued at 318 PM CDT Tue Jun 25 2019 The primary concerns through the period will be ill-defined convective trends in increasing instability over the next several days, and a prolonged heat and humidity episode with temperatures nudging up further versus previous forecast cycles. The current Rockies short wave ridging will build into the MO Valley tomorrow and continue to allow increased instability to push farther north over time. Weak waves will continue to pass through the flow keeping at least low PoPs in the forecast through at least Thursday with both peak heating and nocturnal convection possible. Eventually the ridge will build further northward and push Iowa fully in the warm sector with any low level convergence and baroclinicity sufficient for convective development to our north. However this will also allow heat and humidity to build closer to advisory criteria. The immediate concern is severe potential however. Elevated convection has already produced dime sized hail near Carson in 2-3K MUCAPEs and 35kts of effective shear. The best mixed layer conditions are farther south however where MLCAPEs quickly jump up to 2K+ j/kg. These conditions, along with the current 0-500m moisture convergence axis into northern MO and Bunkers supercell motion to the southeast, may all keep the best severe potential to our south. Weak NW winds into our southwest forecast area have dropped dewpoints and instability. Nevertheless the slightly elevated storms may still produce severe weather across southern IA. Supercells with large hail and damaging wind would be the primary threats, wind especially if it can become rooted lower, due to the effective shear and steep lapse rates aloft. The tornado potential for now with little 0-1km shear or SRH, or 0-3km CAPE. Locally heavy rain is possible as well, but storm motion and residence time should preclude much in the way of the flooding threat. Most convection allowing models are in agreement with the convection either dissipating or exiting southern Iowa by late evening, but there is also some hint that persistent theta-e advection may sustain weaker convection into the night. Tomorrow will start a two day period with lowered confidence as building heights result in an associated northward push of instability. The question over this span will be how much of a break, if any, there will be between sequential nocturnal and daytime heating convective episodes. For instance some models depict a Siouxland MCS advancing into IA during the day, which could limit the peak heating potential, while others show more of a break with the potential of more instability re-charge and allowance for the effective boundary ending up farther north. These uncertainties driven by mesoscale outflow questions repeat themselves Thursday into Thursday Night so confidence is low through this time span. Moderate to high instability will be in place keeping severe weather possible area wide, but the building heights will likely keep much of the more organized threat north. Regarding heavy rain and potentially flash flooding, this will increase Wed and Thu Nights with a persistent southwest low level jet and associated moisture convergence focused into IA. This should produce nocturnal convection at a minimum, even if not aided by lingering peak heating storms. The precipitable water values are not anomalously high with mainly shallow moisture in place, but even seasonal late June values are sufficient for heavy rains, especially coupled with deep warm cloud depths and weak mean winds as the ridge builds. The forecast drys out Friday through the weekend with heat becoming the primary weather story. Although not all elements are available for examination, the NBM nudge upward is difficult to argue with considering the warming pattern and breadth of guidance included in the NBM. This would push heat indices to the cusp of advisory criteria /105F/ over the weekend. Folks participating in, or planning, outdoor activities should be prepared to mitigate heat effects as this will be the first noted heat episode of the season. Confidence continues to be low early next week but at least some PoPs do return to the forecast by this time, mainly due to GFS and CMC influences which are more bullish on the ridge breakdown than the GEFS or ECMWF. && .AVIATION.../For the 06Z TAFS through 06Z Wednesday night/ Issued at 1139 PM CDT Tue Jun 25 2019 Main concern is the ongoing convection. Expect that the most widespread over far southwest/southern Iowa will lessen with time over the next few hours as front begins to lift north. Some more isolated convection is anticipated north toward KDSM, though coverage remains more vicinity in nature. Toward morning another MCS may approach western Iowa then decay into the morning hours. Later in the afternoon, north sites expected to see increase in convection aft 19-20z. Next shift will evaluate that potential. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...REV DISCUSSION...Small AVIATION...REV
Hazardous weather outlook, Jun 25, 2:27 PM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 227 PM CDT Tue Jun 25 2019 IAZ004>007-015>017-023>028-033>039-044>048-057-058-261930- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Audubon-Guthrie- 227 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorms are possible towards central Iowa this evening. A few storms may be strong, with lightning, hail and strong winds as the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible Wednesday through Friday morning. There is growing confidence that severe weather might be possible over some part of the area Wednesday night into early Thursday morning. Periods of heavy rainfall may be possible during the overnight hours as well. Hot and humid conditions are expected Friday through Monday. Heat index values on Saturday and Sunday may near Heat Advisory criteria, as values in the low triple digits are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed. IAZ049-050-059>062-070>075-081>086-092>097-261930- Marshall-Tama-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison- Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello- Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis- 227 PM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Strong to severe thunderstorms are possible late this afternoon through this evening. Lightning, large hail and damaging winds are the primary threats. A tornado or two is also possible, along with brief periods of heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible Wednesday through Friday morning. There is growing confidence that severe weather might be possible over some part of the area Wednesday night into early Thursday morning. Hot and humid conditions are expected Friday through Monday. Heat index values on Saturday and Sunday may near Heat Advisory criteria, as values in the low triple digits are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening, especially across southern Iowa. Kotenberg
In the hours before
Local storm report, Jun 25, 9:16 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL MURRAY 41.04N 93.95W
06/25/2019 E1.00 INCH CLARKE IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL
IN MURRAY.
&&
KCCLocal storm report, Jun 25, 9:24 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL PRESCOTT 41.02N 94.61W
06/25/2019 M1.75 INCH ADAMS IA PUBLIC
VIA SOCIAL MEDIA - DELAYED REPORT.
&&Local storm report, Jun 25, 10:01 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 4 E PRESCOTT 41.02N 94.54W
06/25/2019 E1.00 INCH ADAMS IA PUBLIC
&&Local storm report, Jun 25, 10:02 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1002 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 4 E PRESCOTT 41.02N 94.54W
06/25/2019 E1.00 INCH ADAMS IA PUBLIC
0856 PM HAIL MURRAY 41.04N 93.95W
06/25/2019 E1.00 INCH CLARKE IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL
IN MURRAY.
0855 PM HAIL 2 W MURRAY 41.04N 93.98W
06/25/2019 E2.00 INCH CLARKE IA TRAINED SPOTTER
MIX OF QUARTER TO HEN EGG SIZED HAIL.
0852 PM HAIL MURRAY 41.04N 93.95W
06/25/2019 E1.00 INCH CLARKE IA PUBLIC
VIA SOCIAL MEDIA.
0852 PM HAIL 2 W MURRAY 41.04N 93.98W
06/25/2019 E1.75 INCH CLARKE IA TRAINED SPOTTER
INCREASED TO GOLFBALL SIZED. WHILE ON THE
PHONE INDICATED THAT SOME EVEN LARGER MAY
HAVE STARTED TO FALL.
0842 PM HAIL PRESCOTT 41.02N 94.61W
06/25/2019 M1.75 INCH ADAMS IA PUBLIC
VIA SOCIAL MEDIA - DELAYED REPORT.
0840 PM HAIL 2 W MURRAY 41.04N 93.98W
06/25/2019 E1.00 INCH CLARKE IA TRAINED SPOTTER
SPORADIC QUARTER HAIL MIXED WITH HEAVY RAIN,
STILL ONGOING.
0840 PM HAIL 4 NNW OSCEOLA 41.09N 93.81W
06/25/2019 E1.00 INCH CLARKE IA PUBLIC
RELAYED VIA BROADCAST MEDIA.
0706 PM HAIL LINEVILLE 40.59N 93.52W
06/25/2019 E1.00 INCH WAYNE IA PUBLIC
VIA SOCIAL MEDIA - DELAYED REPORT.
0655 PM HAIL CENTERVILLE 40.73N 92.87W
06/25/2019 M1.75 INCH APPANOOSE IA LAW ENFORCEMENT
GOLF BALL HAIL FELL FOR SEVERAL MINUTES
BEFORE BECOMING SMALLER IN SIZE. A SEVERE
WEATHER SPOTTER REPORTED 1/2 INCH DIAMETER
BRANCHES SNAPPED AT THE SAME TIME AS THE
HAIL.
0655 PM HAIL CENTERVILLE 40.73N 92.87W
06/25/2019 M1.00 INCH APPANOOSE IA PUBLIC
VIA SOCIAL MEDIA.
0652 PM HAIL 2 SSE CENTERVILLE 40.71N 92.87W
06/25/2019 E1.25 INCH APPANOOSE IA PUBLIC
0632 PM TSTM WND DMG LAMONI 40.62N 93.94W
06/25/2019 DECATUR IA LAW ENFORCEMENT
TREE DOWN ON A POWER LINE IN LAMONI -
RELAYED VIA DISPATCH, TIME EST. VIA RADAR.
0632 PM TSTM WND DMG 6 SW DRAKESVILLE 40.73N 92.55W
06/25/2019 DAVIS IA PUBLIC
REPORT OF TREE DOWN ON POWER LINE IN WEST
GROVE - DELAYED REPORT VIA SOCIAL MEDIA,
TIME EST. VIA RADAR.
0620 PM TSTM WND DMG 3 S UDELL 40.74N 92.74W
06/25/2019 APPANOOSE IA LAW ENFORCEMENT
TREES DOWN BLOCKING ONE LANE OF HIGHWAY 2.
0602 PM HAIL 7 N PLANO 40.86N 93.05W
06/25/2019 M1.75 INCH APPANOOSE IA OTHER FEDERAL
CORP OF ENGINEERS PERSON CALLED DISPATCH TO
REPORT GOLF BALL HAIL.
0600 PM HAIL 3 NE HUMESTON 40.89N 93.46W
06/25/2019 E1.00 INCH WAYNE IA PUBLIC
VIA SOCIAL MEDIA - DELAYED REPORT.
0555 PM HAIL HUMESTON 40.86N 93.50W
06/25/2019 E1.00 INCH WAYNE IA PUBLIC
REPORTED AT 6:04 PM RADAR INDICATED TIME WAS
5:55 PM.
0550 PM HAIL CRESTON 41.06N 94.36W
06/25/2019 E1.00 INCH UNION IA LAW ENFORCEMENT
NICKLE AND QUARTER SIZE HAIL, DELAYED REPORT
RELAYED VIA DISPATCH.
0540 PM HAIL 4 NW CROMWELL 41.09N 94.52W
06/25/2019 E1.00 INCH ADAMS IA TRAINED SPOTTER
DELAYED REPORT, VIA SOCIAL MEDIA.
0537 PM HAIL 4 WNW LE ROY 40.90N 93.66W
06/25/2019 E1.00 INCH DECATUR IA EMERGENCY MNGR
QUARTER SIZED HAIL AND SMALL LIMB DAMAGE -
DELAYED REPORT, TIME EST. VIA RADAR.
0535 PM HAIL WELDON 40.90N 93.74W
06/25/2019 E1.00 INCH DECATUR IA EMERGENCY MNGR
SWATHS OF STRIPPED CROPS AT THE
CLARKE/DECATUR COUNTY LINE - DELAYED REPORT,
TIME EST. VIA RADAR.
0515 PM HAIL 6 SE MURRAY 40.98N 93.88W
06/25/2019 E1.00 INCH CLARKE IA PUBLIC
VIA SOCIAL MEDIA - DELAYED REPORT.
&&Special weather statement, Jun 25, 10:34 PM CDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Des Moines IA 1034 PM CDT Tue Jun 25 2019 IAZ070-071-081>085-093>096-260700- Cass-Adair-Adams-Union-Clarke-Lucas-Monroe-Ringgold-Decatur-Wayne- Appanoose- Including the cities of Atlantic, Greenfield, Stuart, Adair, Fontanelle, Corning, Creston, Osceola, Chariton, Albia, Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, and Centerville 1034 PM CDT Tue Jun 25 2019 ...Locally Heavy Rains May Lead to Minor Flooding... Over the past several hours, radar estimates suggest that up to 2 to possibly 3 inches or more of rain has fallen across portions of southern and southwest Iowa this evening. Though no major impacts have been reported so far, ponding of water in fields and minor street flooding along with rises in area streams, creeks and small rivers may occur across portions of Clarke, Decatur, Ringgold, Union, Adams and Cass Counties yet tonight. Be extra cautious if traveling across the region tonight. Never drive through any flooded areas and if you see flooding in your area, report it to local law enforcement. The area will continue to be monitored tonight as showers and thunderstorms are still tracking over portions of southwest and southern Iowa. REV
Special weather statement, Jun 25, 10:52 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1052 PM CDT Tue Jun 25 2019
IAZ070-071-081>084-093>095-260515-
Adams IA-Clarke IA-Wayne IA-Lucas IA-Adair IA-Ringgold IA-Union IA-
Decatur IA-Cass IA-
1052 PM CDT Tue Jun 25 2019
...Strong Thunderstorms May Produce Up To Nickel Hail and Wind
Gusts in Excess of 40 MPH...
At 1048 PM CDT, Doppler radar was tracking strong thunderstorms from
5 miles northeast of Grant to 2 miles west of Garden Grove moving
southeast at 35 mph.
Nickel size hail and winds in excess of 40 mph and heavy rainfall
will be possible with these storms.
Locations impacted include...
Creston, Osceola, Leon, Sun Valley Lake, Green Valley Lake, Lake
Icaria, Lakeside Casino, Afton, Murray, Humeston, Orient, Lorimor,
Massena, Cumberland, Prescott, Grand River, Van Wert, Garden Grove,
Woodburn and Decatur City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Des Moines.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and southwestern Iowa.
LAT...LON 4083 9401 4106 9493 4131 9493 4118 9424
4116 9424 4116 9416 4096 9319 4058 9349
TIME...MOT...LOC 0348Z 293DEG 33KT 4105 9456
BoksaThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:26 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 19 min |
| Jun 25, 7:49 PM CDT | Special Weather Statement | DMX | Davis | 41 min |
| Jun 25, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Union | 25 min |
| Jun 25, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Warren | 38 min |
| Jun 25, 8:49 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Union, Wayne | 56 min |
| Jun 25, 8:51 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass, Ringgold, Union | 39 min |
| Jun 25, 8:55 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Monroe, Wayne | 49 min |
| Jun 25, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Cass, Clarke, Decatur, Ringgold, Taylor and 1 more | 49 min |
| Jun 25, 9:43 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Wayne | 29 min |
| Jun 25, 10:05 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Clarke, Decatur, Ringgold and 2 more | 40 min |
| Jun 25, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 50 min |
| Jun 25, 10:44 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 33 min |
| Jun 25, 10:52 PM CDT | Special Weather Statement | DMX | Adams, Clarke, Decatur, Union | 83 min |
| Jun 25, 10:59 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor, Union | 34 min |
| Jun 25, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 43 min |
| Jun 25, 11:05 PM CDT | Flash Flood Warning | DMX | Adams, Cass | 6 hr |
| Jun 25, 11:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Union | 47 min |
| Jun 25, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 23 min |
| Jun 25, 11:54 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 27 min |
| Jun 26, 12:08 AM CDT | Flash Flood Warning | DMX | Adams, Ringgold, Union | 6 hr |
| Jun 26, 12:10 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Ringgold, Union | 50 min |
| Jun 26, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Union | 43 min |
| Jun 26, 12:48 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 42 min |
| Jun 26, 1:23 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 52 min |
| Jun 26, 1:43 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 47 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.